Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug changes
Feb 8, 2005

I was tested positive 6 1/2 years ago. T-cell 260 and viral load 25,000.

I started taking Norvir and Combivir. My t-cell went to 550 and vl undetectable. I stayed on that regimen for almost 5 years (t-cell stayed from 500-650 and always undetectable). 3 years ago, I was diagnosed with Hodgkins and went through chemotherapy. It's been 3 years cancer free.

My doctor advised that I should consider once a day dosing with Truvada and Sustiva. I have always been leary of switching as Norvir (600mg x 2) and the other drugs worked for so long.

Is there anything I should be concerned about now that I have switched to 1 day Truvada and Sustiva? Should these do as well as Norvir and Combivir?All side effects of Norvir are now gone. It's been 3 months. T-cell's now at 750.

Please advise.

Response from Dr. Conway

I am pleased that your current regimen is working. You may wish to change to make thins simpler (eventually ony one pill once a day for the ENTIRE regimen) and also to avoid the long-term risk of Norvir-associated lipodystrophy and metaboic abnormalities.

If you do go ahead and change, the chances of a virologic breakthrough are extremely low. if it does occur, you can easi;y go back to another regimen that includes all or part of your previous regimen, except for the 3TC (to which your virus could have gotten resistant via teh FTC part of Truvada). The risk of a change is really very low, but the decision can only be made by YOU, the one who has to take the pills.

There is no wrong answer, just a number of good choices.



Previous
RE: too early to have begun treatment?
Next
fuzeon-ing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement